Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 200, NWS Fort Worth, TX

June 25, 2007Young County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 25, 2007, 7:36 AM CDT for Young County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 7:36 AM CDT (12:36 UTC)
Expired
Jun 25, 2007, 10:00 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Young County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:40 AM CDTFLASH FLOOD6 S Graham, TXFM 209 SOUTH OF GRAHAM IS FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 251238
FFWFWD
TXC503-251500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1000 AM CDT

* AT 727 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
  FLOODING ON FM 209 SOUTH OF GRAHAM...FROM SLOW NORTHWARD MOVING    
  THUNDERSTORMS OVER THE WARNED AREA. 

  THESE THUNDERSTORMS WERE PRODUCING RAINFALL TO BETWEEN 1 AND 2 
  INCHES PER HOUR...AND WILL BE AFFECTING THE GRAHAM...NEWCASTLE AND 
  OLNEY AREAS THROUGH MID MORNING. LOCALIZED RAINFALL TOTALS BETWEEN 
  TWO AND THREE INCHES CAN BE EXPECTED WITH THESE THUNDERSTORMS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY...NEWCASTLE
  AND GRAHAM

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

LAT...LON 3299 9892 3300 9841 3337 9845 3337 9889

$$
05/
1 follow-up statement
000 
WGUS74 KFWD 251356
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 AM CDT MON JUN 25 2007

TXC503-251500-
YOUNG TX-
854 AM CDT MON JUN 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
YOUNG COUNTY...

AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINS 
ACROSS YOUNG COUNTY. THE HEAVIEST RAINS WERE LOCATED 9 MILES 
SOUTHEAST OF OLNEY...MOVING NORTH AT 10 MPH.

THE HEAVIEST RAINS WILL AFFECT...  
          OLNEY THROUGH BY 930 AM CDT...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3304 9894 3300 9843 3339 9842 3339 9895

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:36 AM CDT, 1 hour earlier.

Area forecast discussion, Jun 25, 6:36 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
636 AM CDT MON JUN 25 2007

.AVIATION...
/12Z TAF PERIOD/
MVFR CIGS ARE GRADUALLY MOVING INTO THE TAF SITES THIS MORNING.
EXPECT BKN CIGS AROUND 1500FT. AN AREA OF RAIN CURRENTLY BETWEEN
WACO AND WAXAHACHIE WILL CONTINUE TO MOVE NORTHEAST AND MAY AFFECT
DAL AFTER 13Z. THEREFORE...WILL CARRY -RA AT DAL AND VCSH AT ALL
OTHER METROPLEX SITES. THIS AREA OF PRECIPITATION IS ALSO
BEGINNING TO SHOW CG LIGHTNING...AND WILL NEED TO BE MONITORED FOR
POSSIBLE AWW.

SHOWERS ARE EXITING THE ACT TERMINAL...BUT ADDITIONAL SHOWERS WILL
MOVE IN FROM THE SOUTH THIS MORNING.

THERE WILL LIKELY BE A BREAK IN THE PRECIP AFTER 15Z BEFORE
SHOWERS AND T-STORMS REDEVELOP. AT THIS TIME...BEST TIMING PLACES
T-STORMS NEAR AND/OR OVER THE AIRPORTS AFTER 20Z.

CURRENT ANALYSIS SUGGESTS THE AFTERNOON PRECIP WILL WANE SHORTLY
AFTER SUNSET BEFORE SHOWERS AND STRATUS DEVELOPS AFTER MIDNIGHT.
WILL GO WITH RAIN AND MVFR CIGS AFTER 09Z.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT MON JUN 25 2007/

UPDATE...
NEW FFA (FLASH FLOOD WATCH) ISSUED FOR THE WRN 1/2 OF N TX. PLEASE
REFER TO ADVISORY LINE AT THE END OF THIS PRODUCT AND FTWFFAFWD
FOR DETAILS OF THE FLASH FLOOD WATCH.

PREV DISCUSSION... /ISSUED 318 AM CDT MON JUN 25 2007/

DISCUSSION...
VERY DIFFICULT FCST INDEED THIS MORNING...AS YET MORE ROUNDS OF SHOWERS
/STORMS...SOME WITH VERY HEAVY RAIN WILL BE POSSIBLE THROUGH AT LEAST
MID WEEK OR THURSDAY MORNING. CUT-OFF...NEAR WARM-CORE MID LVL LOW IS
SOMEWHERE BETWEEN ABILENE AND MINERAL WELLS RIGHT NOW...TRAPPED UNDER
REX-BLOCK RIDGE TO THE NORTH AND WEST OVER THE SRN ROCKIES INTO THE
CENTRAL PLAINS. THIS SYSTEM IS INDICATIVE OF SEVERAL SYSTEMS N TX HAS
SEEN OVER THE PAST MONTH OR TWO. TEMPS ALOFT AROUND 20 KFT ACTUALLY
WARMER IN RELATION TO AREAS UNDER THE UPPER RIDGE. SREF ENSEMBLE MEANS
INDICATE DECENT AGREEMENT AND LITTLE DEVIATION AT THE SFC AND ALOFT...
THOUGH LARGE SPREADS ON QPF ARE NOTED UP TO 1/3 OF AN INCH. PER PREVIOUS
PERFORMANCES OF MODELS ON SIMILAR SYSTEMS AND NATURE OF SYSTEM...HAVE
ADJUSTED HIGHEST POPS AND BEST BET FOR WIDESPREAD HEAVIER RAINFALL ALONG
AND WEST OF A SHERMAN...DALLAS...WACO...TEMPLE LINE THROUGH TUES MORNING.
WELL LIKELY ISSUE A FLASH FLOOD WATCH (FFA) ACROSS THESE WRN AREAS
THROUGH TUES MORNING. UPDATED DISCUSSION/FCSTS TO BE ISSUED BY 430 AM.

AFTERWARD(TUES THRU WED AFTN)...JUST ABOUT ANYWHERE MAY SEE BOUTS OF
VERY HEAVY RAINFALL AS +2.00 PWATS SURGE NWD FROM THE WRN GULF OF MEXICO
AND OVER THE MAJORITY OF N TX. WEAK...NOCTURNAL LLJ(S) DEVELOPING LATE
NIGHT/MORNING HOURS. WILL TEND TO TREND EVENINGS TO JUST SCATTERED POTENTIAL
WITH LOSS OF HEATING...WITH TRENDS OF BETTER LIFT AND WIDESPREAD RAINFALL
FOCUS WITHIN AND JUST EAST OF THE CUT-OFF UPPER LOW...AS IT DRIFTS NEWD
OVER RED RIVER VALLEY/SRN OK THROUGH MID WEEK. EXPECT FUTURE EXTENSIONS
AND ISSUANCE(S) OF FLOOD WATCHES THROUGH THIS TIME FRAME.

BY WED NIGHT...UPPER LOW WILL BE FLOATING AROUND SOMEWHERE TO THE N/NW
OF N TX WITH A FRONTAL BOUNDARY STALLING OVER WRN OK/TX AREAS WITH
POSSIBLE NOCTURNAL MCS(S). TOO MUCH UNCERTAINTY TO PINPOINT THIS...BUT
WILL CARRY HIGHEST POPS OVER NW COUNTIES THROUGH WED NIGHT THROUGH FRI
NIGHT. SYSTEM SHOULD FINALLY LIFT NE AWAY FROM AREA BY THIS COMING WEEKEND
AND HELD SLIGHT CHANCE POPS WITH UNCERTAINTY.

AS FOR TEMPS...WILL STAY NEAR MOS IN THE SHORT TERM...BUT GO A LITTLE
BELOW ON EXTENDED HIGH TEMPS WITH WET GROUNDS...CLOUD COVER...AND TENDENCY
OF MOS GUIDANCES TO RISE TO NEAR CLIMATOLOGY. MAY HAVE NOT TONED THEM
DOWN ENOUGH...BUT FOR NOW WILL WAIT N SEE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  73  83  72  84 /  60  60  80  60  60
WACO, TX              86  74  84  74  86 /  70  70  80  50  50
PARIS, TX             86  71  81  71  84 /  40  50  80  60  60
DENTON, TX            85  73  83  71  84 /  60  60  80  60  60
MCKINNEY, TX          85  72  82  71  84 /  50  50  80  60  60
DALLAS, TX            86  73  83  71  85 /  50  60  80  60  60
TERRELL, TX           86  73  82  73  85 /  40  50  80  60  60
CORSICANA, TX         85  72  84  72  85 /  50  50  80  50  50
TEMPLE, TX            85  71  84  73  86 /  70  70  80  50  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ091>093-100>104-115>120-129>134-141>145-156>159.

&&

99/99/99
Hazardous weather outlook, Jun 25, 4:18 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CDT MON JUN 25 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
418 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY AND
TONIGHT...WITH THE GREATEST CHANCES ALONG AND WEST OF INTERSTATE
35. HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING AND CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH THE OVERNIGHT HOURS ALONG AND WEST OF A LINE
FROM SHERMAN TO ROCKWALL TO TEMPLE.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH
SUNDAY. HEAVY RAINFALL RESULTING IN FLASH FLOODING WILL BE
POSSIBLE THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS.

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:04 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 days
Jun 25, 10:32 AM CDTSpecial Weather StatementFWDFannin28 min
Jun 25, 4:39 PM CDTFlash Flood WarningFWDCooke4 hr
Jun 25, 5:20 PM CDTFlash Flood WarningFWDWise4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.